Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 106, NWS Mobile, AL

March 30, 2017Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2017, 5:04 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 5:04 PM CDT (22:04 UTC)
Expired
Mar 30, 2017, 5:45 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WUUS54 KMOB 302204
SVRMOB
FLC091-113-302245-
/O.NEW.KMOB.SV.W.0106.170330T2204Z-170330T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
504 PM CDT THU MAR 30 2017

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southern Okaloosa County in northwestern Florida...
  Southeastern Santa Rosa County in northwestern Florida...

* Until 545 PM CDT

* At 503 PM CDT, severe thunderstorms were located along a line
  extending from near Navarre to 13 miles south of Mary Esther to 29
  miles south of Navarre Beach, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
  Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Navarre,
  Shalimar, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3034 8699 3036 8699 3037 8692 3037 8699
      3049 8699 3066 8639 3046 8639 3047 8634
      3039 8636 3040 8639 3039 8640 3038 8650
      3036 8650
TIME...MOT...LOC 2203Z 223DEG 56KT 3048 8688 3021 8671 2997 8673 

HAIL...<.75IN
WIND...60MPH
 
$$

RR
2 follow-up statements
397 
WWUS54 KMOB 302226
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
526 PM CDT THU MAR 30 2017

FLC113-302236-
/O.CAN.KMOB.SV.W.0106.000000T0000Z-170330T2245Z/
Santa Rosa FL-
526 PM CDT THU MAR 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3038 8679 3044 8679 3055 8656 3058 8640
      3046 8639 3047 8634 3039 8636 3040 8639
      3039 8640 3038 8650 3036 8650 3035 8677
TIME...MOT...LOC 2226Z 222DEG 56KT 3060 8657 3045 8645 3021 8650 

$$

FLC091-302245-
/O.CON.KMOB.SV.W.0106.000000T0000Z-170330T2245Z/
Okaloosa FL-
526 PM CDT THU MAR 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...

At 526 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Valparaiso to near Niceville to
12 miles south of Destin, moving northeast at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3038 8679 3044 8679 3055 8656 3058 8640
      3046 8639 3047 8634 3039 8636 3040 8639
      3039 8640 3038 8650 3036 8650 3035 8677
TIME...MOT...LOC 2226Z 222DEG 56KT 3060 8657 3045 8645 3021 8650 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

RR
278 
WWUS54 KMOB 302240
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
540 PM CDT THU MAR 30 2017

FLC091-302245-
/O.CON.KMOB.SV.W.0106.000000T0000Z-170330T2245Z/
Okaloosa FL-
540 PM CDT THU MAR 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...

At 539 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Crestview to Eglin Air Force Base to 6
miles west of Santa Rosa Beach, moving northeast at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Niceville, Destin, Eglin AFB and Valparaiso. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3039 8653 3043 8656 3055 8656 3058 8640
      3046 8639 3047 8634 3039 8636 3040 8639
      3039 8640 3038 8648 3038 8650 3036 8650
TIME...MOT...LOC 2239Z 223DEG 56KT 3074 8642 3059 8630 3035 8635 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:00 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 3:00 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
300 PM CDT Thu Mar 30 2017

.NEAR TERM /Now Through Friday/... Ongoing strong to potentially
severe thunderstorms east of the Alabama River will continue to
move east this evening, with the thunderstorms exiting the eastern
portion of the forecast area between 10 pm and midnight. Isolated
to scattered rain showers in the wake of the line of
thunderstorms and along a weak cold front approaching the region
from the northwest will linger through this evening, and then
finally move east of the forecast are by late tonight as the front
passes through. Skies will clear on Friday followed by sunny
skies and continued above normal temperatures.

Low temperatures tonight will range from 52 to 57 degrees, and
around 60 degrees along the beaches. High temperatures Friday will
range from 78 to 83 degrees inland areas, with mid 70s along the
beaches. /22

.SHORT TERM /Friday night Through Sunday night/...Upper riding
builds over the area through Saturday as a trough digs over the
southwestern states. This results in dry weather with above normal
temperatures. Highs on Saturday and Sunday will be in the low to
mid 80s in most areas. The ridge begins to move eastward on Sunday
as the strong shortwave and an associated sfc low move east.
Showers and thunderstorms will begin to move into the area late in
the day on Sunday with the better chances coming Sunday night. /13

.LONG TERM /Monday Through Thursday/...As this system ejects
northeast Sunday night into Monday it will take on a neutral to
slightly negative tilt. Based on the position of the upper
shortwave and associated sfc low, the central Gulf Coast will be
in a favorable position for seeing strong to severe thunderstorms
Sunday night into Monday. Deep layer wind fields along with
instability levels will set the stage for all modes of severe
storms. Strong forcing along with slow movement will also lead the
potential of very heavy rain. This will definitely bear watching
over the next few days. A dry period follows on Tuesday into early
Wednesday. The next system approaches on Wednesday as northern
stream trough moving across the Ohio Valley sends a cold front
southward toward the Gulf Coast. This will bring the next chance
of showers and storms Wednesday afternoon into Wednesday night.
/13

&&

.MARINE...Moderate southerly wind flow will shift west to northwest
overnight and diminish to 10 to 15 knots. Southerly winds redevelop
over the weekend and building by early next week as another upper
system approaches from the west. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  83  57  83 /  40   0   0   0
Pensacola   59  79  60  80 /  80   0   0   0
Destin      63  77  62  77 /  90  10   0   0
Evergreen   54  82  53  84 /  60   0   0   0
Waynesboro  52  82  52  84 /  40   0   0   0
Camden      53  81  53  83 /  50   0   0   0
Crestview   55  81  54  85 /  90   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 30, 5:55 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
555 AM CDT Thu Mar 30 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
555 AM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A threat for severe weather is expected today through this evening
across the entire region. Large hail and damaging wind gusts will
be the the primary severe weather threats. However, a brief tornado
cannot be completely ruled out, especially over our northwestern
counties. The potential for severe weather will move into interior
southeast Mississippi early this morning, spreading into southwest
Alabama by late morning through midday, and then east of Interstate
65 during the late afternoon and early evening. Storms may become
a little less numerous over interior areas late this afternoon,
but remain numerous near the coast and just offshore. Storms over
interior may increase slightly in coverage once again during the
early evening in association with a front that will be moving east
across the region. Most locations will likely be impacted by
showers and storms today. Locally heavy rainfall is possible,
especially near the coast, where 1 to 2 inches of rain may result
in minor flooding of low lying and urban areas.

A High Risk of rip currents will develop along the Gulf beaches of
Alabama and northwest Florida today and continue through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe weather is again be possible Sunday night into Monday.
Please stay tuned for additional information as this event draws
closer in time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks may become
necessary today and again late Sunday night into Monday.

GMZ630>635-650-655-670-675-311100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
555 AM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Hazardous wind and wave conditions for small craft will be possible
today through Friday ahead of and in the wake of a frontal passage.
A few strong to severe thunderstorms will also be possible over
the marine area today through this evening, creating locally
higher winds and seas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous winds and waves are likely once again Sunday night into
Monday. A Small Craft Advisory may be required by that time. Severe
thunderstorms will also be possible during this time.

In the hours before

Local storm report, Mar 30, 2:46 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             4 ESE GREENVILLE        31.82N 86.55W
03/30/2017  E1.00 INCH       BUTLER             AL   EMERGENCY MNGR

            HAIL COVERING THE GROUND AND ROOF TOPS ON MASVHILLE ROAD
            EAST OF GREENVILLE

&&

JFB
Local storm report, Mar 30, 2:58 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     MARINE TSTM WIND 2 E DAUPHIN ISLAND      30.25N 88.07W
03/30/2017  M44 MPH          MOBILE             AL   C-MAN STATION

            DAUPHIN ISLAND CMAN STATION MEASURED A 38 KNOT WIND GUST.

&&

JFB
Local storm report, Mar 30, 3:15 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     MARINE TSTM WIND 2 E DAUPHIN ISLAND      30.26N 88.08W
03/30/2017  M49 MPH          GMZ631             AL   MESONET

            NOS STATION AT DAUPHIN ISLAND MEASURED A 43 KNOT WIND
            GUST.

&&

JFB
Special weather statement, Mar 30, 3:25 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
325 PM CDT THU MAR 30 2017

ALZ264-FLZ201-203-302100-
Baldwin Central AL-Escambia Inland FL-Santa Rosa Inland FL-
325 PM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 400 PM CDT...

At 324 PM CDT, the strong thunderstorm was located 12 miles west of
Gonzalez, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Molino.

LAT...LON 3059 8741 3073 8749 3098 8721 3076 8701
TIME...MOT...LOC 2024Z 232DEG 17KT 3063 8749

RR
Special weather statement, Mar 30, 3:58 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
358 PM CDT THU MAR 30 2017

ALZ059-FLZ201-203-302145-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
358 PM CDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 445 PM CDT...

At 358 PM CDT, the strong thunderstorm was located near Molino, or 14
miles northwest of Gonzalez, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Jay, Pollard and Riverview.

LAT...LON 3069 8728 3091 8745 3120 8707 3099 8687
TIME...MOT...LOC 2058Z 228DEG 22KT 3077 8741

RR
Local storm report, Mar 30, 4:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     15 SSE ROMAR BEACH      30.07N 87.56W
03/30/2017  M43 MPH          GMZ650             AL   BUOY

            THUNDERSTORM WIND GUST OF 37KTS RECORDED AT BUOY 42012.

&&

DJOHNSON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:07 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa24 hr
Mar 30, 2:15 PM CDTSpecial Weather StatementMOBEscambia45 min
Mar 30, 3:25 PM CDTSpecial Weather StatementMOBSanta Rosa35 min
Mar 30, 5:31 PM CDTSpecial Weather StatementMOBOkaloosa59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.